Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 138, NWS Birmingham, AL

June 27, 2007Jefferson County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 27, 2007, 3:56 PM CDT for Jefferson County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 3:56 PM CDT (20:56 UTC)
Expired
Jun 27, 2007, 4:30 PM CDT
In force
34 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 272056
SVRBMX
ALC073-272130-
/O.NEW.KBMX.SV.W.0138.070627T2056Z-070627T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...MINOR...MIDFIELD...FORESTDALE...
  FAIRFIELD...BRIGHTON...BIRMINGHAM...ADAMSVILLE...

* UNTIL 430 PM CDT

* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ENSLEY...OR NEAR MINOR...AND MOVING NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DOCENA...MAYTOWN...BROOKSIDE AND GRAYSVILLE

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3342 8695 3350 8675 3373 8688 3364 8711

$$

12/SIRMON
1 follow-up statement
000 
WWUS54 KBMX 272119
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 PM CDT WED JUN 27 2007

ALC073-272130-
/O.CON.KBMX.SV.W.0138.000000T0000Z-070627T2130Z/
JEFFERSON AL-
420 PM CDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL JEFFERSON COUNTY...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MINOR...MOVING WEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAYSVILLE...MAYTOWN AND WEST JEFFERSON

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3342 8695 3350 8675 3373 8688 3364 8711

$$

12/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:47 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 27, 2:47 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CDT WED JUN 27 2007

.DISCUSSION...

ISOLATED TO SCATTERED COVERAGE AGAIN THIS AFTERNOON WITH THE MAIN
BULK OF IT ALONG AN INSTABILITY AXIS FROM CENTRE TO SELMA. THE
GOES SOUNDER DID AN EXCELLENT JOB OF DEPICTING THIS CONVECTIVE
AREA EARLIER IN THE MORNING. THIS ACTIVITY SHOULD DIMINISH QUICKLY
THIS EVENING. PROBABLY MORE OF THE SAME THURSDAY WITH ISOLATED TO
SCATTERED THUNDERSTORMS.

BY FRIDAY, A MID LEVEL TROUGH DEVELOPS OVER THE EASTERN CONUS AND
WILL PUSH A SURFACE BOUNDARY INTO ALABAMA FRIDAY NIGHT TO EARLY
SATURDAY MORNING. STILL SOME TIMING DIFFERENCES ON THIS. THE
TREND HAS ACTUALLY BEEN TO SPEED THINGS THROUGH WITH LITTLE
RAINFALL AFTER SATURDAY...PERHAPS SOME LINGERING THUNDERSTORMS FAR
SOUTH ON SUNDAY. ONCE IT CLEARS THE AREA, DRIER CONDITIONS RETURN
FOR A WHILE.

STAYED CLOSE TO GUIDANCE FOR TEMPERATURES. MEXMOS TOOK A NICE JUMP
UP FROM THE 00Z RUN FOR MONDAY AND TUESDAY HIGHS BRINGING US INTO
THE MID 90S FOR PARTS OF THE WEST AND SOUTH. OTHERWISE, NEAR
CLIMATOLOGY.

&&

.AVIATION...18Z TAF DISCUSSION.

SCT CU AND CONVECTION DEVELOPING ACROSS THE ENTIRE AREA AT THIS
ISSUANCE. WENT FOR A SHORT PREVAILING GROUP FOR ANB AS TSRA LIKELY
TO RUN OVER THEM SHORTLY. FOR ALL OTHERS...INCLUDED VCTS THROUGH
EARLY EVENING. SHOULD CLEAR OUT OVERNIGHT WITH WINDS REMAINING LIGHT
AND VARIABLE. 5 TO 6K FT SCT CU FIELD EXPECTED TO DEVELOP WITH ISO
TSRA EARLY THURSDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  91  69  90  70 /  20  20  20  40  30
ANNISTON    70  92  70  92  70 /  20  20  20  30  30
BIRMINGHAM  72  92  73  91  72 /  20  30  20  40  30
TUSCALOOSA  71  94  71  93  72 /  20  20  20  40  30
CALERA      71  92  72  92  72 /  20  30  20  30  30
AUBURN      70  90  72  90  73 /  10  10  10  20  20
MONTGOMERY  71  93  72  93  72 /  20  20  20  20  20
TROY        70  92  70  93  72 /  10  20  10  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/88/90
Hazardous weather outlook, Jun 27, 12:59 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1259 PM CDT WED JUN 27 2007

ALZ011>015-017>050-281759-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1259 PM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 3:02 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT WED JUN 27 2007

ALZ013-272045-
FAYETTE-
302 PM CDT WED JUN 27 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 345
PM CDT...

...THIS INCLUDES THE CITY OF FAYETTE...

AT 301 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES WEST OF BERRY...MOVING NORTHWEST AT 10 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

12/SIRMON
Special weather statement, Jun 27, 3:12 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT WED JUN 27 2007

ALZ035-272045-
CHILTON-
312 PM CDT WED JUN 27 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 345
PM CDT...

AT 310 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHEAST OF THORSBY...MOVING WEST AT 10 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

12/SIRMON
Special weather statement, Jun 27, 3:46 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT WED JUN 27 2007

ALZ039-272130-
MARENGO-
346 PM CDT WED JUN 27 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 430
PM CDT...

...

AT 343 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM MILLER TO 4 MILES SOUTHWEST
OF SWEET WATER...MOVING WEST AT 15 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

12/SIRMON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:20 PM CDTSevere Thunderstorm WarningBMXChilton25 min
Jun 27, 5:10 PM CDTSevere Thunderstorm WarningBMXHale35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.